New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hukleberrie
Regular Member


Date Joined Jan 2008
Total Posts : 491
   Posted 6/23/2008 4:48 AM (GMT -7)   
Just wondering about the side effects of Flagyl.... I had a doctor who said maybe they should just put me on it for a week & see if things don't get better. She said it is NOT fun to take, but it might be worth a try.... Should I just take it without my stool culture showing anything? What are the side effects?
Live for today, for tomorrow you might just get hit by a semi.


Artc
New Member


Date Joined May 2008
Total Posts : 15
   Posted 6/23/2008 5:31 AM (GMT -7)   
I don't have any side effects from Flagyl. Had it in IV and oral form.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 6/23/2008 6:01 AM (GMT -7)   
There is a thread on back pages about this med and alot of ppl had nausea or c/o of it and other side effects as well ..........

I was one who had nausea while on it but eating
crackers seemed to help or taking dimenihydrate ( travel sickness /gravol)

Let us know how you make out....LYN
  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
 
Moderator @ Anxiety Panic..Alzheimer's..Co mod @ Crohns
                               FIGHT the FIGHT with all YOU HAVE
         Be Well All and Stay With Us We are Here To Help
                               LYN 
   
 
                   
 


Crohn's 4 ever
Regular Member


Date Joined May 2008
Total Posts : 207
   Posted 6/23/2008 6:12 AM (GMT -7)   
Hi there, I have taken flagyl forever.  Usually in combo with Cipro.  Flagyl is NOT to be taken with any alcohol of any amount, you want to be sick, that'll do it. nono It gives you a metallic taste in your mouth and a "fuzzy" tongue feeling.  It can make your diarreah a little worse.  I helps keep the bacteria and viral critters at bay. Good luck.  It may help you.

Tough times don't last long, tough people do!


Illini
Regular Member


Date Joined Dec 2007
Total Posts : 298
   Posted 6/23/2008 12:48 PM (GMT -7)   
I did not notice any side effects when I took it for a week. In my case it was the generic, a huge pill that disintigrated faster than I could swallow it and it left an absolutely AWFUL taste in my mouth. That was my only complaint...but that was more than enough for me to be very thankful when my 14 doses were over tongue
July 2007 Drug-Induced Liver Injury
January 2008 Crohn's Ileitis
Currently trying...
Enteral Nutrition, Omega-3 (Flax Oil and Fish Oil), VSL#3, Vitamin E


Kittikatt
Regular Member


Date Joined Jul 2004
Total Posts : 422
   Posted 6/23/2008 12:49 PM (GMT -7)   
I've taken Flagyl twice when I was having upper, ice-prickly pains that resulted in D...Flagyl always took that away and I've never had any bad side affects. Maybe a little metallic taste/fuzzy tongue deal like Crohn's4Ever mentioned, but it was well worth getting rid of the upper pains. I have consistent HPylori in my system so I believe those pains to be coming from THAT and Flagyl helps with HPylori.
Diagnosed in October, 2004 at age 33.
36/F/SC
Current Rx's: Colazal (generic), Nexium (generic), Ferrous Sulfate, One-A-Day multivitamin, Culturelle Probiotic, Omega-3 Fish Oil, Vitamin D, Vitamin A, Calcium-Magnesium-Zinc, Cranberry pills
Secondary conditions: mouth ulcers, joint pain, swelling ankles, extreme fatigue
Previous/occasional Rx's: 20mg Prednisone taper, Flagyl, Levaquin
No surgeries to date


kam#7
Regular Member


Date Joined Jun 2008
Total Posts : 125
   Posted 6/23/2008 1:18 PM (GMT -7)   
When I was first diagnosed with Crohn's, I was on flagyl for over a year. I had minor side effects for the first few weeks. After that, no side effects that I can recall.

Hope that helps!
KAM

35 year old female - Diagnosed w/Crohn's 2002 - Surgery 2004

Currently taking: Pentasa, Entocort, Immodium, Zoloft, Wellbutrin, Seroquel


Crohn's 4 ever
Regular Member


Date Joined May 2008
Total Posts : 207
   Posted 6/23/2008 1:25 PM (GMT -7)   
Oh yeah I forgot if  you have been on flagyl a long period of time two things, you can get yeast infections easy (use canesten works best)  and if you get a buzzing feeling in your legs, it means your on it too long.  I have been on and off this drug almost 15 years.  Good luck
Tough times don't last long, tough people do!

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 4:58 AM (GMT -7)
There are a total of 2,736,272 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151457 registered members. Please welcome our newest member, jim1909.
172 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, imagardener2, ceecee600, Faustmann


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer